Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 71, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Sep 1, 2014, 4:10 PM EDT for Lee County, Florida. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2014, 4:10 PM EDT (20:10 UTC)
- Expired
- Sep 1, 2014, 4:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Lee County, FL
The radar
The Tampa radar (KTBW), 151 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 4:18 PM EDT | TSTM WND DMG | 2 Se Estero, FL | PUBLIC SENT PICTURE OF DOWNED TREE ON THREE OAKS PARKWAY 1/4 MILE NORTH OF ESTERO PARKWAY VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Sep 1, 4:45 PM EDT | MARINE TSTM WIND 43 | 4 Se Cape Coral, FL | GULF HARBOR YACHT AND COUNTRY CLUB MESONET REPORTED A WIND GUST OF 43 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732
WUUS52 KTBW 012010
SVRTBW
FLC071-012045-
/O.NEW.KTBW.SV.W.0071.140901T2010Z-140901T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
410 PM EDT MON SEP 1 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN SOUTHWEST FLORIDA...
* UNTIL 445 PM EDT.
* AT 410 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ESTERO...OR 8 MILES NORTH
OF BONITA SPRINGS...AND MOVING WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
MYERS BEACH...LOVERS KEY STATE PARK...FORT MYERS VILLAS...PAGE PARK
AND WHISKEY CREEK.
LAT...LON 2633 8185 2640 8189 2646 8198 2648 8198
2658 8198 2658 8167 2633 8167
TIME...MOT...LOC 2010Z 087DEG 8KT 2646 8177
$$2 follow-up statements
744
WWUS52 KTBW 012024
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
424 PM EDT MON SEP 1 2014
FLC071-012045-
/O.CON.KTBW.SV.W.0071.000000T0000Z-140901T2045Z/
LEE FL-
424 PM EDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN LEE COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ESTERO...OR 7 MILES
EAST OF FORT MYERS BEACH...MOVING WEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAGE
PARK...FORT MYERS VILLAS...LOVERS KEY STATE PARK AND WHISKEY CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2633 8185 2640 8189 2646 8198 2648 8198
2658 8198 2658 8167 2633 8167
TIME...MOT...LOC 2024Z 087DEG 8KT 2647 8184
$$426
WWUS52 KTBW 012044
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
444 PM EDT MON SEP 1 2014
FLC071-012054-
/O.EXP.KTBW.SV.W.0071.000000T0000Z-140901T2045Z/
LEE FL-
444 PM EDT MON SEP 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEE COUNTY WILL
EXPIRE AT 445 PM EDT...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN. UNTIL IT FULLY
DISSIPATES.
LAT...LON 2633 8185 2640 8189 2646 8198 2648 8198
2658 8198 2658 8167 2633 8167
TIME...MOT...LOC 2044Z 087DEG 8KT 2647 8189
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:16 PM EDT, 54 minutes earlier.
Area forecast discussion, Sep 1, 3:16 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 316 PM EDT MON SEP 1 2014 .SHORT TERM... EAST COAST SEA BREEZE IS MOVING SLOWLY WESTWARD APPROACHING OUR EASTERN COUNTIES AT THIS TIME. THE WEST COAST SEA BREEZE IS BECOMING BETTER DEFINED AND WILL LIKELY ALSO PUSH INLAND TOWARD THE I-75 CORRIDOR. EXPECT SHOWERS AND STORMS TO BEGIN DEVELOPING AROUND THE BAY AREA SOON...BUT THE BULK OF THE STORMS WILL OCCUR WHEN THE EAST COAST SEA BREEZE BEGINS TO INTERACT WITH THE WEST COAST SEA BREEZE LATE THIS AFTERNOON OR EVENING. THE UPPER-LEVEL LOW / TUTT LOW / NEAR THE BAHAMAS IS FORECAST TO MOVE STEADILY WESTWARD TOWARD SOUTH FLORIDA OR THE FLORIDA KEYS OVER THE NEXT FEW DAYS. WE WILL BE ON THE SUBSIDENT SIDE OF THIS FEATURE THROUGH TUESDAY...WHICH WILL HELP TO DELAY SHOWER DEVELOPMENT BUT COULD ALSO INCREASE THE POTENTIAL FOR STRONGER WIND GUSTS IN THE MORE ROBUST CELLS DUE TO THE DRIER AIR. THE COOLER MID-LEVEL AIR ASSOCIATED WITH THE UPPER-LEVEL LOW WILL NOT ARRIVE UNTIL AFTER TUESDAY...SO OVERALL LAPSE RATES WILL STILL BE UNIMPRESSIVE BUT NOT RESTRICTIVE FOR CONVECTION. .LONG TERM (PREVIOUS DISCUSSION TUESDAY NIGHT-SUNDAY)... THE SURFACE RIDGE REMAINS NORTH OF THE AREA FOR THE MIDDLE PART OF NEXT WEEK. A MID/UPPER-LEVEL LOW WILL PASS OVER THE VERY SOUTHERN PART OF THE STATE OR JUST SOUTH OF THE STATE ON WEDNESDAY AND THURSDAY. MODELS CONTINUE TO AGREE ON SOME DRIER AIR MOVING OVER THE REGION ON WEDNESDAY...WITH RELATIVELY LOWER RAIN CHANCES...BUT GENERALLY STILL EXPECTING SCATTERED COVERAGE. THE REST OF THE PERIOD FEATURES A SIMILAR SET-UP WITH RESPECT TO THE SURFACE RIDGE...WITH EAST TO SOUTHEAST WINDS LEADING TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. TEMPERATURES ARE EXPECTED TO REMAIN AROUND NORMAL VALUES FOR THIS TIME OF YEAR. && .AVIATION... SHOWERS AND STORMS WILL BE ARRIVING/DEVELOPING NEAR TERMINALS THROUGH 00Z OR SO THEN MOVE OFFSHORE DURING THE EVENING. AMENDMENTS TO INCLUDE BRIEF IFR CONDITIONS ARE POSSIBLE SOON FOR FMY AND RSW. && .MARINE... EAST SOUTHEAST WINDS LESS THAN 15 KNOTS AND SEAS 2 FEET OF LESS WILL CONTINUE THROUGH THE WEEK AS HIGH PRESSURE OVER THE ATLANTIC BUILDS WEST OVER THE FLORIDA PENINSULA. THE SEA BREEZE WILL SET UP ALONG THE COASTLINE EACH DAY TURNING THE WINDS TO AN ONSHORE FLOW OUT OF THE SOUTHWEST THROUGH NORTHWEST DIRECTION. SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE EACH DAY DEVELOPING OVER LAND AND THEN PUSHING WESTWARD OVER THE COASTAL WATERS DURING THE EVENING HOURS. THE ONLY EXPECTED HAZARD WILL BE GUSTY WINDS...HIGHER SEAS...AND THE POTENTIAL FOR WATERSPOUTS IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS NEXT SEVERAL DAYS WITH PREDOMINANTLY EASTERLY FLOW RESULTING IN HIGHEST RAIN CHANCES NEAR AND WEST OF THE I-75 CORRIDOR EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 93 77 92 / 50 40 30 40 FMY 75 94 75 92 / 20 60 20 50 GIF 74 93 75 92 / 20 30 10 30 SRQ 75 94 75 91 / 50 40 30 40 BKV 72 94 72 93 / 40 40 20 40 SPG 79 93 79 91 / 50 40 40 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...JILLSON PREVIOUS LONG TERM...CARLISLE MARINE...GARCIA DECISION SUPPORT...FLEMING
Hazardous weather outlook, Sep 1, 4:55 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 455 AM EDT MON SEP 1 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-020900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 455 AM EDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED...WITH THE BEST COVERAGE ANTICIPATED WEST OF THE I-75 CORRIDOR. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CARLISLE
In the hours before
Special weather statement, Sep 1, 3:44 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
344 PM EDT MON SEP 1 2014
FLZ165-265-012030-
INLAND LEE-COASTAL LEE-
344 PM EDT MON SEP 1 2014
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LEE COUNTY...
AT 344 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED 10 MILES NORTHEAST OF BONITA
SPRINGS...MOVING WEST AT 25 MPH...WILL AFFECT SOUTHWEST FLORIDA
AIRPORT...BONITA SPRINGS...ESTERO AND FORT MYERS VILLAS...UNTIL 430
PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 123.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2632 8185 2640 8189 2647 8198 2647 8202
2644 8202 2641 8208 2642 8209 2648 8208
2648 8203 2649 8208 2661 8206 2657 8156
2642 8156 2641 8165 2632 8166
TIME...MOT...LOC 1944Z 096DEG 21KT 2641 8167The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:44 PM EDT | Special Weather Statement | TBW | Lee | 46 min |
| Sep 1, 4:29 PM EDT | Special Marine Warning | TBW | 61 min | |
| Sep 1, 4:45 PM EDT | Special Weather Statement | TBW | Lee | 45 min |
| Sep 1, 6:08 PM EDT | Special Weather Statement | TBW | Sarasota | 52 min |
| Sep 1, 6:54 PM EDT | Special Weather Statement | TBW | Manatee | 51 min |
| Sep 1, 7:24 PM EDT | Special Marine Warning | TBW | 36 min | |
| Sep 1, 7:33 PM EDT | Tornado Warning | TBW | Hillsborough | 8 min |
| Sep 1, 7:36 PM EDT | Special Weather Statement | TBW | Hillsborough, Pasco | 39 min |
| Sep 1, 7:47 PM EDT | Special Weather Statement | TBW | Hillsborough, Pasco, Sumter | 28 min |
| Sep 1, 7:57 PM EDT | Special Marine Warning | TBW | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.